All Issues

Volume 42, 2022

Volume 41, 2021

Volume 40, 2020

Volume 39, 2019

Volume 38, 2018

Volume 37, 2017

Volume 36, 2016

Volume 35, 2015

Volume 34, 2014

Volume 33, 2013

Volume 32, 2012

Volume 31, 2011

Volume 30, 2011

Volume 29, 2011

Volume 28, 2010

Volume 27, 2010

Volume 26, 2010

Volume 25, 2009

Volume 24, 2009

Volume 23, 2009

Volume 22, 2008

Volume 21, 2008

Volume 20, 2008

Volume 19, 2007

Volume 18, 2007

Volume 17, 2007

Volume 16, 2006

Volume 15, 2006

Volume 14, 2006

Volume 13, 2005

Volume 12, 2005

Volume 11, 2004

Volume 10, 2004

Volume 9, 2003

Volume 8, 2002

Volume 7, 2001

Volume 6, 2000

Volume 5, 1999

Volume 4, 1998

Volume 3, 1997

Volume 2, 1996

Volume 1, 1995

Discrete and Continuous Dynamical Systems

February 2015 , Volume 35 , Issue 2

Special issue on advances and applications in qualitative studies of dynamics

Select all articles


Preface special issue: Advances and applications in qualitative studies of dynamics
Piotr Oprocha and Alfred Peris
2015, 35(2): i-ii doi: 10.3934/dcds.2015.35.2i +[Abstract](2940) +[PDF](104.8KB)
The idea of this special issue was to gather a number of articles on various mathematical tools in studies on qualitative aspects of dynamics. Of course not every important topic could be included in this issue due to space limitations. First of all we decided to focus on qualitative properties of topological dynamics by various tools coming from different fields such as functional and real analysis, measure-theory and topology itself. We aimed to present various aspects of such analysis, and when possible, present concrete applications of developed general (theoretical in nature) methodology. This should additionally highlight close connections between pure and applied mathematics.

For more information please click the “Full Text” above.
Analytic semigroups and some degenerate evolution equations defined on domains with corners
Angela A. Albanese and Elisabetta M. Mangino
2015, 35(2): 595-615 doi: 10.3934/dcds.2015.35.595 +[Abstract](2744) +[PDF](466.7KB)
We study the analyticity of the semigroups generated by some classes of degenerate second order differential operators in the space of continuous function on a domain with corners. These semigroups arise from the theory of dynamics of populations.
Singularly perturbed population models with reducible migration matrix 1. Sova-Kurtz theorem and the convergence to the aggregated model
Jacek Banasiak and Amartya Goswami
2015, 35(2): 617-635 doi: 10.3934/dcds.2015.35.617 +[Abstract](3047) +[PDF](689.7KB)
Multiple time scales are common in population models with age and space structure, where they are a reflection of often different rates of demographic and migratory processes. This makes the models singularly perturbed and allows for their aggregation which, while significantly reducing their complexity, does not alter their essential dynamic properties. There are several methods of aggregation of such models. In this paper we shall show how the Trotter-Kato-Sova-Kurtz theory developed to analyze convergence of $C_0$-semigroups can be used in this field. The paper also extends some of the previous results by considering reducible migration matrices which are important in modelling populations living in geographically patched areas with restricted communication between the patches.
Classical operators on the Hörmander algebras
María José Beltrán, José Bonet and Carmen Fernández
2015, 35(2): 637-652 doi: 10.3934/dcds.2015.35.637 +[Abstract](2597) +[PDF](389.0KB)
We study the integration operator, the differentiation operator and more general differential operators on radial Fréchet or (LB) Hörmander algebras of entire functions. We analyze when these operators are power bounded, hypercyclic and (uniformly) mean ergodic.
Chaos for the Hyperbolic Bioheat Equation
J. Alberto Conejero, Francisco Rodenas and Macarena Trujillo
2015, 35(2): 653-668 doi: 10.3934/dcds.2015.35.653 +[Abstract](2969) +[PDF](438.8KB)
The Hyperbolic Heat Transfer Equation describes heat processes in which extremely short periods of time or extreme temperature gradients are involved. It is already known that there are solutions of this equation which exhibit a chaotic behaviour, in the sense of Devaney, on certain spaces of analytic functions with certain growth control. We show that this chaotic behaviour still appears when we add a source term to this equation, i.e. in the Hyperbolic Bioheat Equation. These results can also be applied for the Wave Equation and for a higher order version of the Hyperbolic Bioheat Equation.
Bifurcation values for a family of planar vector fields of degree five
Johanna D. García-Saldaña, Armengol Gasull and Hector Giacomini
2015, 35(2): 669-701 doi: 10.3934/dcds.2015.35.669 +[Abstract](3176) +[PDF](1202.4KB)
We study the number of limit cycles and the bifurcation diagram in the Poincaré sphere of a one-parameter family of planar differential equations of degree five $\dot {\bf x}=X_b({\bf x})$ which has been already considered in previous papers. We prove that there is a value $b^*>0$ such that the limit cycle exists only when $b\in(0,b^*)$ and that it is unique and hyperbolic by using a rational Dulac function. Moreover we provide an interval of length $27/1000$ where $b^*$ lies. As far as we know the tools used to determine this interval are new and are based on the construction of algebraic curves without contact for the flow of the differential equation. These curves are obtained using analytic information about the separatrices of the infinite critical points of the vector field. To prove that the Bendixson--Dulac Theorem works we develop a method for studying whether one-parameter families of polynomials in two variables do not vanish based on the computation of the so called double discriminant.
Unbounded perturbations of the generator domain
Said Hadd, Rosanna Manzo and Abdelaziz Rhandi
2015, 35(2): 703-723 doi: 10.3934/dcds.2015.35.703 +[Abstract](3227) +[PDF](437.9KB)
Let $X,U$ and $Z$ be Banach spaces such that $Z\subset X$ (with continuous and dense embedding), $L:Z\to X$ be a closed linear operator and consider closed linear operators $G,M:Z\to U$. Putting conditions on $G$ and $M$ we show that the operator $\mathcal{A}=L$ with domain $D(\mathcal{A})=\big\{z\in Z:Gz=Mz\big\}$ generates a $C_0$-semigroup on $X$. Moreover, we give a variation of constants formula for the solution of the following inhomogeneous problem \begin{align*} \begin{cases} \dot{z}(t)=L z(t)+f(t),& t\ge 0,\cr G z(t)=Mz(t)+g(t),& t\ge 0,\cr z(0)=z^0. \end{cases} \end{align*} Several examples will be given, in particular a heat equation with distributed unbounded delay at the boundary condition.
Localization of mixing property via Furstenberg families
Jian Li
2015, 35(2): 725-740 doi: 10.3934/dcds.2015.35.725 +[Abstract](2973) +[PDF](412.8KB)
This paper is devoted to studying the localization of mixing property via Furstenberg families. It is shown that there exists some $\mathcal{F}_{pubd}$-mixing set in every dynamical system with positive entropy, and some $\mathcal{F}_{ps}$-mixing set in every non-PI minimal system.
Chain transitive induced interval maps on continua
Mykola Matviichuk and Damoon Robatian
2015, 35(2): 741-755 doi: 10.3934/dcds.2015.35.741 +[Abstract](3278) +[PDF](411.4KB)
Let $f:I\rightarrow I$ be a continuous map of a compact interval $I$ and $C(I)$ be the space of all compact subintervals of $I$ with the Hausdorff metric. We investigate chain transitivity of induced maps on subcontinua of $C(I)$. In particular, we prove the following theorem: Let $\mathcal{M}$ be a subcontinuum of $C(I)$ having at most countably many partitioning points. Then, the induced map $\mathcal{F}:C(I)\to C(I)$ $($i.e. $\mathcal{F}(A):=\{f(x):x\in A\}$ for each $A \in C(I)$$)$ is chain transitive on $\mathcal{M}$ iff $\mathcal{F}^{2}\vert_{\mathcal{M}}=Id$.
An ergodic theory approach to chaos
Ryszard Rudnicki
2015, 35(2): 757-770 doi: 10.3934/dcds.2015.35.757 +[Abstract](3693) +[PDF](417.0KB)
This paper is devoted to the ergodic-theoretical approach to chaos, which is based on the existence of invariant mixing measures supported on the whole space. As an example of application of the general theory we prove that there exists an invariant mixing measure with respect to the differentiation operator on the space of entire functions. From this theorem it follows the existence of universal entire functions and other chaotic properties of this transformation.
Transitive dendrite map with infinite decomposition ideal
Vladimír Špitalský
2015, 35(2): 771-792 doi: 10.3934/dcds.2015.35.771 +[Abstract](2795) +[PDF](464.9KB)
By a result of Blokh from 1984, every transitive map of a tree has the relative specification property, and so it has finite decomposition ideal, positive entropy and dense periodic points. In this paper we construct a transitive dendrite map with infinite decomposition ideal and a unique periodic point. Basically, the constructed map is (with respect to any non-atomic invariant measure) a measure-theoretic extension of the dyadic adding machine. Together with an example of Hoehn and Mouron from 2013, this shows that transitivity on dendrites is much more varied than that on trees.

2021 Impact Factor: 1.588
5 Year Impact Factor: 1.568
2021 CiteScore: 2.4




Special Issues

Email Alert

[Back to Top]